Advertisement

Finite-Horizon Ruin Probabilities in a Risk-Switching Sparre Andersen Model

  • Lesław Gajek
  • Marcin Rudź
Open Access
Article

Abstract

After implementation of Solvency II, insurance companies can use internal risk models. In this paper, we show how to calculate finite-horizon ruin probabilities and prove for them new upper and lower bounds in a risk-switching Sparre Andersen model. Due to its flexibility, the model can be helpful for calculating some regulatory capital requirements. The model generalizes several discrete time- as well as continuous time risk models. A Markov chain is used as a ‘switch’ changing the amount and/or respective wait time distributions of claims while the insurer can adapt the premiums in response. The envelopes of generalized moment generating functions are applied to bound insurer’s ruin probabilities.

Keywords

Risk operators Risk-switching models Ruin probabilities Mgf’s envelopes Risk management based on internal models Solvency II 

Mathematics Subject Classification (2010)

91B30 60J20 60J22 

Notes

Acknowledgements

The authors thank the reviewers and the editors for helpful comments.

References

  1. Asmussen S (1989) Risk theory in a Markovian environment. Scand Actuar J 1989(2):66–100Google Scholar
  2. Asmussen S (2003) Applied probability and queues, 2nd edn. Springer, New YorkzbMATHGoogle Scholar
  3. Asmussen S, Albrecher H (2010) Ruin probabilities, 2nd edn. World Scientific, SingaporeCrossRefzbMATHGoogle Scholar
  4. Chen X, Xiao T, Yang X (2014) A Markov-modulated jump-diffusion risk model with randomized observation periods and threshold dividend strategy. Insurance: Mathematics and Economics 54:76–83MathSciNetzbMATHGoogle Scholar
  5. Feng R, Shimizu Y (2014) Potential measures for spectrally negative Markov additive processes with applications in ruin theory. Insurance: Mathematics and Economics 59:11–26MathSciNetzbMATHGoogle Scholar
  6. Frühwirth-Schnatter S (2006) Finite mixture and Markov switching models. Springer, New YorkzbMATHGoogle Scholar
  7. Gajek L (2005) On the deficit distribution when ruin occurs - discrete time model. Insurance: Mathematics and Economics 36:13–24MathSciNetzbMATHGoogle Scholar
  8. Gajek L, Rudź M (2013) Sharp approximations of ruin probabilities in the discrete time models. Scand Actuar J 2013(5):352–382Google Scholar
  9. Gajek L, Rudź M (2017) A generalization of Gerber’s inequality for ruin probabilities in risk-switching models. Statistics and Probability Letters 129:236–240MathSciNetCrossRefzbMATHGoogle Scholar
  10. Gajek L, Rudź M (2018) Banach Contraction Principle and ruin probabilities in regime-switching models. Insurance: Mathematics and Economics 80:45–53Google Scholar
  11. Guillou A, Loisel S, Stupfler G (2013) Estimation of the parameters of a Markov-modulated loss process in insurance. Insurance: Mathematics and Economics 53:388–404MathSciNetzbMATHGoogle Scholar
  12. Landriault D, Li B, Li S (2015) Analysis of a drawdown-based regime-switching Lévy insurance model. Insurance: Mathematics and Economics 60:98–107MathSciNetzbMATHGoogle Scholar
  13. Reinhard JM (1984) On a class of semi-Markov risk models obtained as classical risk models in a Markovian environment. Astin Bulletin 16:23–43CrossRefGoogle Scholar
  14. Solvency II (2009) Directive 2009/138/EC of the European Parliament and of the Council of 25 November 2009 on the taking-up and pursuit of the business of Insurance and Reinsurance (Solvency II). Official Journal of the European Union L 335/1, L 335/2, L 335/155Google Scholar
  15. Taylor GC (1976) Use of differential and integral inequalities to bound ruin and queuing probabilities. Scand Actuar J 1976(4):197–208Google Scholar
  16. Wang G, Wang G, Yang H (2016) On a multi-dimensional risk model with regime switching. Insurance: Mathematics and Economics 68:73–83MathSciNetzbMATHGoogle Scholar
  17. Xu L, Zhang L, Yao D (2017) Optimal investment and reinsurance for an insurer under Markov-modulated financial market. Insurance: Mathematics and Economics 74:7–19MathSciNetzbMATHGoogle Scholar

Copyright information

© The Author(s) 2018

Open AccessThis article is distributed under the terms of the Creative Commons Attribution 4.0 International License (http://creativecommons.org/licenses/by/4.0/), which permits unrestricted use, distribution, and reproduction in any medium, provided you give appropriate credit to the original author(s) and the source, provide a link to the Creative Commons license, and indicate if changes were made.

Authors and Affiliations

  1. 1.Institute of Mathematics Lodz University of TechnologyŁódźPoland
  2. 2.Polish Financial Supervision AuthorityWarszawaPoland

Personalised recommendations